ok.. so he's now on morphine injections, fentynal patches and a whole bunch of other stuff.. the yucky symptoms of vomiting and pain have now settled so he's just ultra drowsy and they say this will wear off... palliative nurses are being called in and everyone including me is freaking out.. we know what palliative means.. can people honestly go on for a while and live as normal as they can on strong pain medication?
8 Comments
Contributor
Dear Maddie, It sucks and it is scary, really scary, for you, for your partner and for each of your families//friends. I wish for each of you strength and courage, sending you big hugs. xoxo
0 Kudos
Occasional Contributor
Dear Maddie, Honestly can't answer you meds question as haven't been there yet but you are often in my thoughts and sending you bundles of strength ..and I know that sounds crazy as don't have enough of my own but you and I know we don't have a choice but to keep keeping on. Monday is our next chemo clinic for the 5 day dose so next week is going to be filled with vomiting and all that goes with that. Really hope this period settles for you very soon. xx
0 Kudos
New Contributor
Dear Maddie, I am the mother of 3 teenage children. When I have been on ultra strong meds for my bony mets I have been fine. A normal mum with a nanna nap every day. If I was feeling normal, not drowsy etc it meant that I had the right amount in my system. I needed to take them even when I didn't feel anything as if I tried to tough it out the pain drained me incredibly. Trust your pallitive care nurses as they are angels. There are few things that those of us with cancer do not have to put up with but one of these things is not having less quality of life because we have pain. Take a breath and keep strong.
0 Kudos
Contributor
Maddie, I know when they started morph by injections and those patches my son didnt have too long, depends on the dosage of Morph, it slows the breathing down. Hope I helped Sandra (rarsie)
0 Kudos
Contributor
Maddi!!! Sorry I have not replied to your message- been a crazy few weeks...... My husband has survived for nearly 4 years on morph tablets, fentanyl patches, a syringe driver with morph, oxycodone etc etc and combos of all of the above. I agree with the comment about trusting your pall. care staff- bob has had them on and off over the past three years and they are grand!!!!!! Good for you too!!!! Take care my love...... Walking alongside ya........ Think of you often!! PA
0 Kudos
Contributor
Thanks guys.. Hes on dexamethazine arm, and its making him really strange.. He says he just feels odd hes up and down and snappy.. Does anyone have experience with dex? Sorry if i spelt that wrong i know its a steroid form...
0 Kudos
Contributor
Hey Maddie! I think Dex is the worst I'm afraid...... Causes mood swing city, quite irrational thinking, super cranky brain snaps...... I just tell myself " it's not him, it's the evil twin Dex"...... I wish that doctors could live with their patients for a few weeks..... Once again I feel I'm not too helpful, but still walking with ya!!! PA
0 Kudos
Contributor
Dex is terrible! I want to c if we can halve his doseage.. Just now i got cuddles then got told to "fuck off already!".. Its making me an emotional mess! Im so afraid, hes so careless with his meds but as soon as im on his back- bam! Im the most terrible girl in the world... Uhhhh
0 Kudos
Post new blog
Talk to a health professional
Cancer Council support and information 13 11 20Mon - Fri 9am - 5pm
Cancer Information and Support

Online resources and support

Access information about support services, online resources and a range of other materials.

Caring for someone with cancer?

Find out what resources and support services are available to assist you.